Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
moonwalker

Final decision - Accutane or Antibiotics

I had a light-severe acne, then I was on accutane for 6 months (3 months 40mg/day 3 months/20 mg/day) and then I was clear for a while (almost a year) and it came back again. Now it is very light (approx. 1 pimple a day) but the pimple often leave a red mark :( Anyway I think I will try accutane again because after the 1st course my acne, even though it came back, is much less severe. Hopefully after a second course it will go away completely.

I will consult my derm before I do anything. So far they've suggested an antibiotic. I am not sure antibiotics are better than accutane. Furthermore they have much more side effects. They offered me Minocycline and Doxycycline. I remember while i was on accutane the only problems I had were lips dryness and a little pain in the knees.

However I want your opinion as doctors as we know are not always right. My acne is caused solely because of impurities in the skin. No impurities and I have almost no acne. I cannot keep impurities out though as my pores always get blocked bla bla you know the story. So the reason I think accutane is better is:

- less side effects

- been on it and my acne even though it came back is times lighter so a second course my remove it permanently.

Share this post


Link to post
Share on other sites

It would be great for you to have a second course of Accutane, but unfortunately it's a strong prescription med that didn't completely erase your problem the first time, so they might be unwilling to prescribe it to you a second time, now that your acne is light and it didn't completely work the first time.

Share this post


Link to post
Share on other sites

I would suggest going on a second course, if the first course calmed down your severe acne maybe a 2nd course will completely clear you. I think accutane works better at clearing acne than an antibiotic ever could but every person reacts differently to the meds. Anti-biotics did nothing for me but give me an upset stomach. Personally I would take accutane over antibiotics any day.

Share this post


Link to post
Share on other sites

Was your dose for accutane only 20 mg a day or 20 mg twice a day for the last three months? Because if it was only 20 mg a day that is rather low. So I would suggest possibly going on accutane again with a higher dosage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×